MAUDE Adverse Event Report: ZIMMER BIOMET, INC. CPS TRANSVERSE PIN 6PK 28MM; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. CPS TRANSVERSE PIN 6PK 28MM; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Detachment of Device or Device Component (2907); Noise, Audible (3273); Migration (4003)
Health Effect - Clinical Codes Osteopenia/ Osteoporosis (2651); Patient Problem/Medical Problem (2688); No Code Available (3191)
Date of Event 04/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Associated products: item#: 178364; cps xs sht spdl w pins 800lbf; lot# 662280, item#: 178562; cps short anchor plug 20mm; lot# 608710, item#: 178544; cps centering sleeve 22mm; lot# 903010.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as its location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2019-03992, 0001825034-2020-00479, 0001825034-2020-00480.
 
Event or Problem Description
It is reported that the patient underwent a left knee arthroplasty revision to address tibial component loosening approximately two (2) months post-operatively.Initial operative notes reported that the patient had very thin tibial bone, which required additional cuts for implant placement.Revision operative notes reported that the implant was clearly loose at its bone interface and had collapsed down on the bone completely.The compress device was removed and placed again using five (5) cross pins and loading 600 pounds of compression.A centering sleeve and spindle were also placed to fit the tibia.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; g4; g7; h1; h2; h3; h6.Reported event was confirmed by review of medical records, which identified patient has audible clicking and radiographs show anchor plug has collapsed with loosening of hardware.During the revision procedure the implant was noted to be frankly loose at its bone interface as it had collapsed down the bone completely.Device history record (dhr) was reviewed and no discrepancies relevant to the reported event were found.Investigation results concluded that the reported event is considered to be a previously addressed design issue.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
CPS TRANSVERSE PIN 6PK 28MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key9667663
Report Number0001825034-2020-00481
Device Sequence Number11452262
Product Code KRO
UDI-Device Identifier00880304260511
UDI-Public(01)00880304260511
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K031804
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number178526
Device Lot Number965300
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/16/2020
Supplement Date Received by Manufacturer02/04/2020
Initial Report FDA Received Date02/04/2020
Supplement Report FDA Received Date02/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age39 YR